Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra & Invirase & Lipoatrophy
Mar 9, 2006

I've been positive for 19 years. No OIs and t-cell counts always in the 600-900 range. Very happy about that. In the last 6 mos. I've begun to rapidly lose fat in my face, arms and legs. In Feb of 2006 my doctor switched me to this regimen from Trizivir (alone). Could these 2 meds be the cause of the rapid fat loss? I know it's hard to know definitely. Like most guys this is the hardest thing for me. It's like wearing the scarlet letter and certainly affects my self-esteem. Thanks.

Response from Dr. Henry

It is hard to say for sure but generally fat loss has been more linked to use of AZT (part of the trizivir) than to protease inhibitors. I have some patients on double proteases inhibitors in an effort to avoid use of nukes altogether to try and spare and possibly reverse fat loss. Success with that approach has been variable in my own experience. Fat gain can be very slow to occur. Fat loss remains difficult to treat. Uridine supplements are under study as are some oral diabetic meds. KH



Previous
Nu Fill
Next
Toxicity of Cocktail

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement